MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE QM715; POWERED WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE QM715; POWERED WHEELCHAIR
Model Number EIPW11
Health Effect - Clinical Code Injury (2348)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) provided the client's phone number to sunrise medical's inside sales representative, (b)(4).(b)(4) called the end user for additional information.The end user was asked how the incident occurred.She stated that she was down in the laundry room and when she tried to press the swing away leg rest release button it didn't release.She then tried using her leg to push the leg rests away and that is when the cleaning lady noticed she was bleeding.The end user stated she received a 9" long cut and required 12 stitches.She said she is doing fine now.She stated that the difficulty of releasing the swing away leg rest was not a malfunction but her basic inability to reach the release lever and that is why she used her leg.She did contact the dealer and requested a quote to replace the swing away style leg rests for the center mount single leg rest, as the swing away is simply not working out for her.This mdr filing is to report the injury sustained; however, it was not due to a malfunction or defect in the product as there were also no allegations of malfunction or defect made against the subject wheelchair by the end user.No further investigation will be performed by sunrise medical at this time.
 
Event or Problem Description
Dealer (b)(4) reported the front power elrs (elevating leg rests) allegedly cut the end user's leg that required 12 stitches.The end user allegedly has severe swelling "edema" which is a pre-existing condition.

Brand Name
QUICKIE QM715
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key8236664
Report Number2937137-2019-00001
Device Sequence Number1929173
Product Code ITI
UDI-Device Identifier05022408052363
UDI-Public05022408052363
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K083249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIPW11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight174